ETHICON INC. SFXSPI MCL+ UNI UD 24IN 3-0 SA PS-2 PR; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Back to Search Results |
| Catalog Number |
SXMP1B108 |
| Medical Device Problem Code |
Positioning Failure (1158)
| Health Effect - Clinical Code |
Wound Dehiscence (1154)
| Date of Event |
03/01/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: please elaborate on the quality issue experienced with the product the surgeon felt that the barbs did not pronounce as much as other suture utilized before of same code.The surgeon has been using this suture and this was not the first time.Please describe consequences reported in each case: dehiscence on three separate patients.Were there any adverse consequences associated with the patient? there was a dehiscence.What is the procedure name? total knee arthroplasty.What is the procedure date? according to the rep previously mentioned that i was shadowing in training when he made me call this in, they happened in the week prior which would have been between march 17th - march 21st.The prior rep is (b)(4) who is no longer with our company.Was there any medical or surgical intervention performed (product removed; re-operation; re-suturing; re-closure; drainage)? if so, please specify.The surgeon re-sutured with a different suture.Could you tell me if there was a prescription for steroids or antibiotics for the patient's recovery? if yes, please provide medication name, route and dose.No.How many devices demonstrated the alleged deficiency in each event? 1 suture per event.Could you kindly perform the follow-up attempt for the product return? please ensure that the shipment tracking number is provided yes if you send me the shipping information.Please describe what is meant by the barbs were not as pronounced.(b)(6) said that they barbs did not catch tissue when being sutured in a continuous fashion as they have with other lot #s of the same suture which then led to dehiscences was the wound dehiscence caused because the barbs not hold in the tissue? if no, please explain.(b)(6) believes so on what tissue layer was the stratafix spiral monocryl plus suture used? subcuticular.Were there any problems or issues with the other sutures? please describe.Not that i am aware of.Additional information was requested, and the following was obtained: 1.Please clarify if the additional device lot 101rsu belongs to this complaint? 1a.If yes, did a device malfunction occur during the same procedure? 2.If not, please clarify if the additional received product belongs to a different complaint? if so, can you please provide the complaint number.3.If the device was not reported before, please provide more details of device malfunction.4.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.1: yes.1a: yes.
Event or Problem Description
It was reported that a patient underwent a total knee arthroplasty procedure on (b)(6) 2025 and barbed suture was used.The surgeon felt that the barbs did not pronounce as much as other sutures utilized before of the same code.The patient had a wound dehiscence and was re-sutured with a different suture.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.Investigation summary: the product was returned to ethicon for evaluation.One unopened sample was received for analysis.Product code sxmp1b108, lot 101rsu.The complaint sample was not received for evaluation.In order to evaluate the condition of the returned sample, the packet was opened.The swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along the strand and no anomalies were observed during evaluation.The barbs were measured, and indicated that the barbs meet the required specifications as part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.